Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Dark yellow colored urine, fatty liver. Elevated liver enzymes. Should I be concerned?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Hi,I am suffering of fatty liver for last 8 months,my urine is dark yellow coloured,billirubin is=.89,alt & ast =55,hepatitis A, B ,C are negatives in blood test,could it be danger.
Posted Mon, 21 May 2012 in Liver and Gall Bladder
Answered by Dr. Jasvinder Singh 52 minutes later
Thanks for posting your query.

Fatty liver is can happen both due to the consumption of alcohol as well as sedentary lifestyle.

The serum ALT (SGPT) level usually is greater than the AST level in non-alcoholic variant of fatty liver. XXXXXXX (non alcoholic steatohepatitis/ fatty liver) is basically excess fat deposition in the liver along with inflammation.

It is usually suspected when the liver enzymes, ALT & AST are raised in the blood and there are no reasons to explain this rise. XXXXXXX most often occurs in people who are in their middle ages and are overweight/obese.

If fatty liver is found, then you need to restrict your alcohol intake (if you are taking any) and do some regular exercise like brisk walking for 45 min-1 hour daily.

In addition to abstinence from alcohol,losing weight gradually and safely(losing no more than one or two pounds a week), lowering triglycerides through diet or medications,diabetes control and eating healthy diet will help. Ursodeoxychiloic acid (UDCA) is supposed to help in reducing the fatty liver. I suggest you to consult a gastroenterologist and get it prescribed.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor